Texas, 2006Flash Flood in Texas, August 22, 2006
August 22, 2006 · NWS SHV · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 22, 1:50 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 22, 1:50 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
250 PM CDT TUE AUG 22 2006
.DISCUSSION...
STORMS DEVELOPING ALONG SURFACE CONVERGENCE BOUNDARY AGAIN THIS AFTERNOON...
ALONG AND JUST SOUTH OF INTERSTATE 20. THEY SHOULD ONCE AGAIN
FOLLOW THE DIURNAL CYCLE AND BEGIN TO WEAKEN AFTER SUNSET. SINCE
BOUNDARY APPEARS TO BE SINKING SOUTH...WILL GO WITH HIGHEST POPS
THIS EVENING OVER DEEP EAST TEXAS...ACROSS TOLEDO BEND INTO
NORTHCENTRAL LA. HIGHEST QFP IN THIS AREA ALSO. BOUNDARY SHOULD
BECOME MORE DIFFUSE ON WEDNESDAY...SO SOMEWHAT UNCERTAIN WHERE TO
PLACE HIGHEST POPS AND QPF. HOWEVER WILL PLACE LOWEST POPS IN
NORTHEAST ZONES...WHERE GFS BRINGS IN SOMEWHAT DRIER AIR FROM
WEAK SURFACE HIGH IN THE MISSISSIPPI VALLEY. BEYOND WEDNESDAY...
FORECAST BECOMES MORE UNCERTAIN...WITH GFS AND ETA STILL INSISTING
ON HIGH CHANCE POPS WHILE THE OLD NGM TRENDS BACK TO NORMAL
ISOLATED SUMMER TIME CONVECTION. WITH THE WEAKENED UPPER RIDGE
STILL IN PLACE OVER TEXAS...DO NOT SEE ANY REASON AT THIS TIME TO
GO HIGHER THAN 20 AND 30 POPS. WILL ALSO BEGIN TO TREND TEMPS UP...
AS LESS CLOUD COVER EXPECTED.
ON FRIDAY...GFS BEGINS DIGGING SIGNIFICANT TROF SOUTHWARD ALONG
THE WEST COAST WHERE IT REMAINS THROUGH EARLY NEXT WEEK. THIS
PLACES THE UPPER RIDGE BACK WHERE IT HAS BEEN FOR MOST OF THE SUMMER...
SO NOT TOO OPTIMISTIC ABOUT MUCH RAIN FOR THIS AREA. SINCE RIDGE WILL
BE SOMEWHAT WEAKER...MAX TEMPS SHOULD HOLD IN THE MID AND UPPER 90S.
&&
.AVIATION...
THE FRONTAL BOUNDARY THIS AFTERNOON HAS SHIFTED SLIGHTLY SOUTHWARD
FROM THIS MORNING. SCATTERED TSRA HAVE CONTINUED TO EVOLVE INTO AN
ORGANIZED CLUSTER BETWEEN GGG AND IER. THESE STORMS WILL PROPAGATE
TO THE SOUTHWEST IMPACTING GGG...TYR AND LFK THROUGH 00Z. OUTFLOW
BOUNDARIES FROM THESE STORMS WILL POTENTIALLY BRING A WIND GUST IN
THE 15 TO 25 KT RANGE TO THOSE SITES. HAVE INCLUDED THE MENTION OF
FOG LATER TONITE FOR THE AREAS THAT HAVE RECEIVED RAINFALL THIS
AFTN. VSBYS AND CEILING MAY BE SLOW TO RISE IN THE MORNING AT THE
PREVIOUSLY MENTIONED SITES.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 94 72 94 / 30 30 20 30
MLU 72 93 68 95 / 30 30 20 30
DEQ 71 92 70 92 / 30 40 20 20
TXK 73 94 71 94 / 30 30 20 30
ELD 71 93 68 94 / 30 30 20 20
TYR 75 97 75 97 / 30 30 20 30
GGG 75 95 72 96 / 30 30 20 30
LFK 73 97 72 95 / 40 30 20 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
14/02
Hazardous weather outlook, Aug 22, 11:00 AM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE AUG 22 2006
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-231057-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE AUG 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NEAR A
STATIONARY FRONTAL BOUNDARY ACROSS THE FOUR STATE REGION.
A FEW STORMS MAY REACH SEVERE LIMITS...BUT ORGANIZED SEVERE WEATHER
IS NOT EXPECTED. IN GENERAL...THUNDERSTORMS WILL BE ACCOMPANIED BY
FREQUENT AND DEADLY LIGHTNING...GUSTY WINDS TO 30 MPH...AND BRIEF
HEAVY DOWNPOURS. THIS THUNDERSTORM ACTIVITY IS EXPECTED AREAWIDE...
BUT MAY BE A LITTLE MORE ISOLATED ALONG AND NORTH OF INTERSTATE 30.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.
VII
Flash Flood, Nacogdoches
- When
- August 22, 4:00 PM CST to 6:45 PM CST
- Where
- Nacogdoches County, Nacogdoches
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.616, -94.616 (the zone’s center; the record gives no point)
Numerous cars stalled out in high water. East Hospital at Mound St. closed to King St. due to high water. S. Fredonia closed to Cox St. due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in South Carolina, August 22, 20061 death · 1 event
- Damaging Wind in Arizona, August 22, 2006$200,000 · 52 kt wind · 1 event
- Hail in North Dakota, August 22, 2006$190,000 · 1.75 in hail · 1 event
- Damaging Winds in Texas, August 22, 2006$117,000 · 65 kt wind · 9 events
- Wildfire in Wyoming, August 22 to 28, 2006$65,000 · 2 events
- Hail in North Dakota, August 22, 2006$35,000 · 1 in hail · 1 event
- Hail in North Dakota, August 22, 20061 injured · 1.75 in hail · 1 event
- Hail and Damaging Wind in Texas, August 22, 2006$13,000 · 53 kt wind · 3 events
- Hail in North Dakota, August 22 to 23, 20061.75 in hail · 7 events
- Hail and Damaging Winds in South Dakota, August 22, 20061 in hail · 6 events
- Hail and Damaging Wind in Minnesota, August 22, 200652 kt wind · 5 events
- Hail in Washington, August 22, 20061.25 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529618.